MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801322
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, non-reactive hbsag results were obtained when non-vitros external quality assessment (eqa) proficiency samples were tested using vitros hbsag es lot 3530 and lot 3551 on a vitros 3600 immunodiagnostic system.The results were discordant when compared to hbsag results from non-vitros (abbott and sysmex) methods.Vitros hbsag lot 3530 results: sample (b)(6), result of 0.76 s/c (non-reactive).Versus the expected result of reactive sample (b)(6), result of 0.82 s/c (non-reactive.) versus the expected result of reactive sample (b)(6), result of 0.76 s/c (non-reactive.) versus the expected result of reactive vitros hbsag lot 3551 results: sample (b)(6), result of 0.59 s/c (non-reactive) versus the expected result of reactive sample (b)(6), result of 0.50 s/c (non-reactive) versus the expected result of reactive sample (b)(6), result of 0.70 s/c (non-reactive) versus the expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant, non-reactive vitros hbsag results were obtained when the customer was processing non-patient fluids.There has been no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, non-reactive hbsag results were obtained when non-vitros external quality assessment (eqa) proficiency samples were tested using vitros hbsag es lot 3530 and lot 3551 on a vitros 3600 immunodiagnostic system.The results were discordant when compared to hbsag results from non-vitros (abbott and sysmex) methods.A definitive cause of the event was not established.Qc results leading up to the event indicate acceptable vitros hbsag lot 3530 reagent performance and the customer made no indication of any issues with vitros hbsag lot 3551 reagent performance around the time of the event.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros hbsag lot 3530 or lot 3551.No precision testing was performed on the vitros 3600 immunodiagnostic system at the time of the event; therefore, an instrument related issue cannot be entirely ruled out as a contributor of the events.However, the vitros hbsag results for the eqa proficiency samples were concordant between both lots (lot 3530 and lot 3551) and no evidence of any instrument malfunction was reported.The proficiency samples were from blood bags.Sample handling and storage of the proficiency samples is a possible contributor to the event as it was not determined if the customer was following the eqa ifu recommendation for sample handling and storage.Therefore, improper sample handling and storage could be a contributor to the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it was not determined if the customer was following the sample collection device manufacture's recommendation for sample centrifugation.Therefore, improper pre-analytical sample handling could be a contributor to this event.Furthermore, the presence of an unknown sample interferent that affects the vitros hbsag method and not the non-vitros hbsag method cannot be ruled out as contributing to this event.The vitros hbsag instructions for use states: "a negative test result does not exclude the possibility of exposure to or infection with hepatitis b virus.Levels of hbsag may be undetectable both in early infection and late after infection.In rare cases hbsag tests do not detect certain hbv mutant strains".

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20820014
Report Number3007111389-2024-00225
Device Sequence Number15416561
Product Code LOM
UDI-Device Identifier10758750001064
UDI-Public(01)10758750001064(17)250318(11)240418(10)3551
Combination Product (Y/N)N
Initial Reporter CountryVM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Catalogue Number6801322
Device Lot Number3551
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown